Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 29, 2014, 2:21 PM CDT for Lamar County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 29, 2014, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS84 KBMX 291921
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SUN JUN 29 2014
ALZ012-292000-
LAMAR AL-
221 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 300
PM CDT...
AT 218 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF MILLPORT...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLPORT...
KENNEDY...
HIGHTOGY...
CODY...
&&
LAT...LON 3359 8827 3364 8827 3373 8826 3377 8795
3355 8795 3357 8828 3359 8828
TIME...MOT...LOC 1921Z 268DEG 14KT 3365 8817
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:02 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 29, 1:02 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT SUN JUN 29 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... ALREADY SEEING SOME SCATTERED SHOWERS DEVELOPING ACROSS THE NORTH AND CENTRAL PORTIONS OF THE STATE LATE THIS MORNING. EXPECT ADDITIONAL SCATTERED DEVELOPMENT TO CONTINUE THRU THE AFTERNOON AND INTO THE EARLY EVENING. HAVE MADE SOME ADJUSTMENTS TO POPS TO ACCOUNT FOR A SLIGHTLY HIGHER CHANCE IN THE EAST/SOUTHEAST. WILL HAVE TO MONITOR THE CONVECTION TO THE NW ACROSS W TN AND N MS WHICH IS ASSOCIATED WITH A MID LEVEL SHORTWAVE. OUTFLOW BOUNDARIES FROM THIS COMPLEX AND/OR FROM THE PREVIOUS MCS COULD TRIGGER ADDITIONAL STORM DEVELOPMENT IN OUR N/NW COUNTIES. HAVE MAINTAINED HIGH CHANCE POPS IN THE NORTH FOR NOW BUT WILL MONITOR TO SEE IF THEY NEED TO BE INCREASED. TEMPERATURES ARE RIGHT ON TRACK TO WARM INTO THE UPPER 80S NORTH AND LOW/MID 90S SOUTH. NO OTHER MAJOR CHANGES NEEDED AT THIS TIME. UPDATES ARE OUT. 19 && .AVIATION... 18Z TAF DISCUSSION. SCATTERED SHOWERS/STORMS ALREADY ONGOING ACROSS MUCH OF THE AREA AND THIS WILL CONTINUE AT LEAST THRU EARLY EVENING. VCTS WILL HAVE TO SUFFICE FOR ALL TERMINALS ATTM AS TIMING OF IMPACTS FROM ANY INDIVIDUAL STORMS IS IMPOSSIBLE. WILL HAVE TO AMEND/UPDATE AS NECESSARY THRU THE DAY. JUST LIKE THE LAST COUPLE OF DAYS MOST OF THE ACTIVITY SHOULD DIMINISH BY LATE EVENING. YESTERDAY MODELS DIDN'T REALLY PREDICT THE LOW STRATUS THAT DEVELOPED IN THE WEST LAST NIGHT VERY WELL AT ALL. WITH THAT SAID...THEY AREN'T SHOWING ANY CIG IMPACTS TONIGHT EITHER. HAVE LOW CONFIDENCE IN WHETHER OR NOT WE WILL SEE ANY MVFR CIGS SO WILL LEAVE OUT MENTION FOR NOW. AS FAR AS FOG IS CONCERNED...THERE REALLY HASN'T BEEN MUCH RHYME OR REASON TO WHERE IT'S DEVELOPED THE PAST FEW NIGHTS. THEREFORE IT IS VERY DIFFICULT TO PINPOINT WHERE THE BEST CHANCE OF DEVELOPMENT WOULD BE OVERNIGHT. HOPEFULLY CONFIDENCE IN CIG/FOG FORECAST WILL INCREASE BY THE NEXT ISSUANCE. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 91 69 93 70 / 30 30 10 10 10 ANNISTON 70 92 70 93 71 / 30 30 10 20 10 BIRMINGHAM 72 92 72 93 72 / 30 30 10 10 10 TUSCALOOSA 72 94 72 94 72 / 20 20 10 10 10 CALERA 72 93 72 93 73 / 20 20 10 10 10 AUBURN 71 92 72 93 73 / 20 30 10 20 10 MONTGOMERY 72 96 73 96 74 / 20 20 10 20 10 TROY 71 96 71 95 74 / 20 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 29, 1:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT SUN JUN 29 2014 ALZ011>015-017>050-301815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 103 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 2:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT SUN JUN 29 2014
ALZ041-042-292000-
AUTAUGA AL-LOWNDES AL-
210 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA AND NORTHERN
LOWNDES COUNTIES UNTIL 300 PM CDT...
AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF WHITE HALL...OR 12 MILES NORTH OF
MOSSES...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AUTAUGAVILLE...
AUTAUGA COUNTY AIRPORT...
MANACK...
&&
LAT...LON 3229 8673 3242 8675 3250 8653 3237 8648
3236 8649 3234 8650 3234 8648 3232 8648
3231 8649
TIME...MOT...LOC 1910Z 249DEG 7KT 3235 8664
19Special weather statement, Jun 29, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SUN JUN 29 2014
ALZ012-292000-
LAMAR AL-
221 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 300
PM CDT...
AT 218 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF MILLPORT...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLPORT...
KENNEDY...
HIGHTOGY...
CODY...
&&
LAT...LON 3359 8827 3364 8827 3373 8826 3377 8795
3355 8795 3357 8828 3359 8828
TIME...MOT...LOC 1921Z 268DEG 14KT 3365 8817
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:10 PM CDT | Special Weather Statement | BMX | Autauga | 50 min |
| Jun 29, 5:05 PM CDT | Special Weather Statement | BMX | DeKalb | 40 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.